MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number 39615
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a pericardial effusion, perforation and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.The patient's atrium was noted to be small and the transeptal puncture was complex.After the transseptal puncture, an amplatz super stiff guidewire was advanced to the left atrium and it was noted a pericardial effusion occurred.It was initially minimal and during the procedure it did not increase.The procedure continued and was completed successfully with a watchman flx laa closure device implanted.One day post procedure, the pericardial effusion was noticed to have increased so a pericardiocentesis was performed to drain the blood.The patient fully recovered and was not admitted to the hospital beyond the standard of care.
 
Event or Problem Description
It was reported a pericardial effusion, perforation and cardiac tamponade occurred.A left atrial appendage (laa) closure procedure was being performed.The patient's atrium was noted to be small and the transeptal puncture was complex.After the transseptal puncture, an amplatz super stiff guidewire was advanced to the left atrium and it was noted a pericardial effusion occurred.It was initially minimal and during the procedure it did not increase.The procedure continued and was completed successfully with a watchman flx laa closure device implanted.One day post procedure, the pericardial effusion was noticed to have increased so a pericardiocentesis was performed to drain the blood.The patient fully recovered and was not admitted to the hospital beyond the standard of care.It was further reported that the patient was discharged from the hospital one day post procedure.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14989186
Report Number2124215-2022-25271
Device Sequence Number1584457
Product Code DQX
UDI-Device Identifier08714729741350
UDI-Public08714729741350
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/06/2025
Device Model Number39615
Device Catalogue Number39615
Device Lot Number0028998700
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2022
Supplement Date Received by Manufacturer07/12/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date07/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight58 KG